Alert archive / Michigan / Winter Storm Watches in 2016
Winter Storm Watch 3, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm watch at Feb 1, 2016, 4:04 AM EST. It took effect at Feb 2, 2016, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 4:04 AM EST (09:04 UTC)
- In effect from
- Feb 2, 2016, 1:00 PM EST
- Expired
- Feb 1, 2016, 4:14 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
739 WWUS43 KAPX 010904 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EST MON FEB 1 2016 MIZ008-015-011715- /O.NEW.KAPX.WS.A.0003.160202T1800Z-160203T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 404 AM EST MON FEB 1 2016 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * SNOW IS POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MIDDAY. SOME FREEZING DRIZZLE MAY OCCUR DURING THE PRE-DAWN HOURS WEDNESDAY. * TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE POSSIBLE FROM 3 PM TUESDAY AFTERNOON THROUGH MIDDAY WEDNESDAY. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE IN FALLING AND BLOWING SNOW. * THE POTENTIAL EXISTS FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JPB
2 follow-up statements
405 WWUS43 KAPX 011622 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI 1122 AM EST MON FEB 1 2016 MIZ008-015-020100- /O.CON.KAPX.WS.A.0003.160202T1800Z-160203T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1122 AM EST MON FEB 1 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * SNOW IS POSSIBLE TUESDAY AFTERNOON THROUGH MIDDAY WEDNESDAY. SOME FREEZING DRIZZLE MAY OCCUR DURING THE PRE-DAWN HOURS WEDNESDAY. * TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE POSSIBLE FROM 3 PM TUESDAY AFTERNOON THROUGH MIDDAY WEDNESDAY. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE IN FALLING AND BLOWING SNOW. * THE POTENTIAL EXISTS FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KF
154 WWUS43 KAPX 012114 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 PM EST MON FEB 1 2016 MIZ008-015-020515- /O.UPG.KAPX.WS.A.0003.160202T1800Z-160203T1800Z/ /O.NEW.KAPX.WS.W.0006.160202T2100Z-160203T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 414 PM EST MON FEB 1 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL DEVELOP LATER THROUGH TUESDAY AFTERNOON AND PICK UP IN INTENSITY TUESDAY EVENING AND CONTINUE THROUGH THE NIGHT. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 7 PM TUESDAY AND 1 AM WEDNESDAY. * TOTAL SNOW ACCUMULATIONS OF 6 TO 7 INCHES. * GUSTY EASTERLY WINDS 20 TO 30 MPH WILL RESULT IN PERIODIC SIGNIFICANT REDUCTIONS IN VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ016-017-019-020515- /O.NEW.KAPX.WS.W.0006.160202T1800Z-160203T0600Z/ EMMET-CHEBOYGAN-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX 414 PM EST MON FEB 1 2016 ...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY. * EXPECT SNOW TO DEVELOP AROUND 1 PM TUESDAY AND THEN DIMINISH LATE TUESDAY NIGHT WITH A PERIOD OF DRIZZLE AND FREEZING DRIZZLE. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 3 PM TUESDAY AND 9 PM TUESDAY EVENING. * TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED. * A GLAZE OF ICE IS POSSIBLE BY WEDNESDAY DAYBREAK. * GUSTY EASTERLY WINDS 20 TO 30 MPH WILL RESULT IN PERIODIC SIGNIFICANT REDUCTIONS IN VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS AND HAZARDOUS TRAVEL...INCLUDING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ018-020>028-031>033-020515- /O.NEW.KAPX.WW.Y.0009.160202T1800Z-160203T0600Z/ PRESQUE ISLE-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...MANCELONA... GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 414 PM EST MON FEB 1 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY. * EXPECT SNOW TO DEVELOP AROUND 1 PM TUESDAY AND THEN DIMINISH AROUND 1 AM WEDNESDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 1 PM AND 7 PM TUESDAY. * TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. * GUSTY EASTERLY WINDS 20 TO 30 MPH WILL RESULT IN PERIODIC SIGNIFICANT REDUCTIONS IN VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS AND HAZARDOUS TRAVEL...INCLUDING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ SMD
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Feb 1, 4:00 AM EST, 4 minutes earlier.
Area forecast discussion, Feb 1, 4:00 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST MON FEB 1 2016
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 358 AM EST MON FEB 1 2016
HIGH IMPACT WEATHER...NONE EXPECTED THROUGH TONIGHT.
..MAYBE A LITTLE LIGHT LAKE EFFECT TODAY OTHERWISE CALM BEFORE
THE STORM...
ON THE LATEST SURFACE WEATHER MAP OF INTEREST...995 MB LOW PRESSURE
WAS OVER SOUTHEAST ONTARIO...1016 MB HIGH PRESSURE WAS OVER THE
CENTRAL PLAINS AND 992 MB LOW PRESSURE WAS CENTERED OVER NORTHERN
ARIZONA. SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED MAINLY
CLOUDY SKIES ACROSS NORTHERN MICHIGAN WHILE RADAR IMAGERY SHOWED
PRECIPITATION MOVING AWAY TO THE EAST. THE MAIN NEAR TERM FORECAST
CONCERNS REVOLVE AROUND WHETHER OR NOT IT WILL BE COLD ENOUGH TO
START UP THE LAKE EFFECT SNOW MACHINE TODAY.
TODAY...COOLER AIR CONTINUES TO BLEED INTO NORTHERN MICHIGAN ON THE
BACK SIDE OF THE DEPARTING AREA OF LOW PRESSURE. IT WILL BE COLD
ENOUGH ACROSS LAKE SUPERIOR AND EASTERN UPPER TO PRODUCE AT LEAST A
CHANCE FOR A LITTLE LAKE EFFECT (LAKE/850 MB DELTA TS JUST ABOUT ON
THE 13 C THRESHOLD) BUT WITH LITTLE OR NO SNOW ACCUMULATION.
NORTHERN LOWER IS A LITTLE MORE MARGINAL WITH DELTA TS HOVERING
RIGHT AROUND OR SLIGHTLY BELOW THE 13 C DEGREE MARK SO WILL ONLY
HAVE A SLIGHT CHANCE FOR A FEW LAKE EFFECT SNOW SHOWERS ACROSS
NORTHERN ZONES. REGARDLESS...IT SHOULD BE COLD ENOUGH TO FORM CLOUDS
NEAR THE LAKESHORES. MEANWHILE...IT WILL LIKELY TURN PARTLY CLOUDY
AWAY FROM THE INFLUENCES OF LAKE MICHIGAN/SUPERIOR ACROSS EASTERN
ZONES FOR A LITTLE WHILE THIS MORNING BEFORE CLOUDING BACK OVER THIS
AFTERNOON DUE TO LIMITED INSTABILITY (HEATING OF THE DAY).
TEMPERATURES WILL BE COOLER THAN YESTERDAY WITH HIGHS RANGING FROM
THE UPPER 20S NORTH TO THE MIDDLE 30S SOUTH...BUT THIS IS STILL A
SOLID 5 OR SO DEGREES ABOVE AVERAGE FOR FEBRUARY 1ST. SPEAKING OF
FEBRUARY 1ST...THAT WOULD MAKE TOMORROW GROUND HOG DAY JUST IN CASE
YOU FORGOT.
TONIGHT...NO REAL CHANGE THERMALLY AT LOWER LEVELS. MODEL SOUNDINGS
INDICATE A THIN RIBBON OF MOISTURE TRAPPED BELOW A SUBSIDENCE
INVERSION...WHICH SHOULD RESULT IN MOSTLY CLOUDY SKIES. TEMPERATURES
WILL REMAIN RATHER MILD FOR EARLY FEBRUARY WITH LOWS RANGING FROM
THE UPPER TEENS FAR NORTH TO THE MIDDLE AND UPPER 20S NEAR THE LAKE
MICHIGAN SHORELINE.
&&
.SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 358 AM EST MON FEB 1 2016
...WINTER STORM GETTING CLOSER TO REALITY THOUGH IMPACTS WILL VARY...
HIGH IMPACT WEATHER POTENTIAL: SNOW/BLOWING SNOW TUESDAY AFTERNOON/
NIGHT.
PATTERN SYNOPSIS/FORECAST: NORTH AMERICAN PATTERN STARTING TO
UNDERGO AMPLIFICATION THIS MONDAY MORNING...SOME SEMBLANCE OF SPLIT
FLOW MANIFESTING ITSELF DOWNSTREAM FROM A NARROW HIGH-AMPLITUDE
RIDGE OFF THE WEST COAST. STRONG SHORT WAVE TROUGH IN THE SOUTHERN
BRANCH OF THIS SPLIT FLOW MOVING INTO CALIFORNIA...WHILE FLOW
BECOMES MORE CONSOLIDATED OVER THE MIDWEST WITH A SHORT WAVE TROUGH
CROSSING THE UPPER GREAT LAKES EARLY THIS MORNING. SOUTHERN BRANCH
ENERGY WILL BE PROGRESSIVE AS IT QUICKLY HEADS EAST INTO THE
CENTRAL/SOUTHERN PLAINS TONIGHT...SYSTEM WILL THEN EJECT NORTHEAST
ACROSS THE MIDWEST TUESDAY/TUESDAY NIGHT AND ACROSS THE GREAT LAKES
WEDNESDAY. AS THIS SYSTEM PASSES...LONG WAVE TROUGH AXIS TAKES UP
RESIDENCE ACROSS CENTRAL NORTH AMERICA...AS POLAR UPPER ANTICYCLONE/
-AO TREND SETS UP A COLDER PERIOD FOR NEXT WEEKEND.
DEVELOPING SURFACE LOW AND POTENTIAL STORM SYSTEM FOR THE MIDWEST/
GREAT LAKES IS THE BIG WEATHER STORY FOR THE SHORT TERM FORECAST
CYCLE. WHILE THE DEVIL IS IN THE DETAILS...THERE IS BROAD CONSENSUS
FOR A SYSTEM TRACK FROM EASTERN KANSAS TUESDAY MORNING...THROUGH
NORTHERN ILLINOIS AND ACROSS CENTRAL/NORTHERN LOWER MICHIGAN AND
INTO THE VICINITY OF NORTHERN LAKE HURON BY WEDNESDAY. NAM-WRF/SREF
MEAN/GGEM ARE ALONG THE SOUTHERN EDGE OF THE GUIDANCE ENVELOPE (WITH
SECONDARY/TRIPLE POINT CYCLOGENESIS SUGGESTED OVER NORTHERN INDIANA)
AND ARE NOT THE PREFERRED IDEA...ESPECIALLY GIVEN JUXTAPOSITION OF
UPPER AND LOWER LEVEL POTENTIAL VORTICITY ANOMALIES ARGUING FOR A
MORE NORTHERLY TRACK (ACROSS SOUTHERN LAKE MICHIGAN/NORTHERN LOWER
MICHIGAN). COLDER AIR GETS PULLED INTO THE UPPER LAKES IN THE WAKE
OF THIS SYSTEM WEDNESDAY...WITH ANOTHER SHORT WAVE PASSAGE EXPECTED
FOR THURSDAY.
PRIMARY FORECAST CONCERNS: SNOW AMOUNTS/PRECIP TYPE ISSUES AND WIND
WITH SYSTEM EXPECTED TO ARRIVE LATER TUESDAY.
TUESDAY...QUIET START TO THE DAY WILL GIVE WAY TO PRECIPITATION
DEVELOPING/SPREADING INTO NORTHERN MICHIGAN FROM THE SOUTH DURING
THE AFTERNOON HOURS WITH AN INITIAL SURGE OF WARM ADVECTION/
ISENTROPIC ASCENT. DRY WEDGE OF AIR CENTERED AROUND 700MB WILL NEED
TO BE OVERCOME BEFORE PRECIPITATION REACHES THE GROUND. FORCING
WILL BE AIDED BY INCREASING UPPER DIVERGENCE LATER IN THE AFTERNOON
AND INTO TUESDAY EVENING...AND POSSIBLY A FRONTOGENETIC COMPONENT AS
WELL. POTENTIALLY WEAK STATIC STABILITY NOTED AS WELL ABOVE
600MB...AND AN IMPRESSIVE SURGE OF MOISTURE WITHIN THE WARM SECTOR
WITH 50S DEW POINTS AND PRECIPITABLE WATER ABOVE 1.00 INCH FOCUSED
INTO LOWER MICHIGAN. SOME DECENT PRECIP RATES POSSIBLE ESPECIALLY
IF THE F-GEN POTENTIAL CAN BE REALIZED (OR SOME MESOSCALE HI-JINKS
ALONG THE LEADING EDGE OF THE DRY SLOT). SAID DRY SLOT EXPECTED TO
ADVANCE INTO NORTHERN MICHIGAN BY MID/LATE TUESDAY EVENING...WHICH
WILL TAPER PRECIPITATION OFF TO DRIZZLE/FREEZING DRIZZLE TO THE
NORTH OF A WARM FRONT THAT WILL BE LIFTING NORTH ACROSS THE LOWER
PENINSULA IN TANDEM WITH THE MAIN SURFACE LOW (APPEARS AS IT WARM
SECTOR WILL GET PINCHED OFF/OCCLUDE BEFORE MAKING MUCH HEADWAY INTO
NORTHERN LOWER). EASTERN UPPER MAY BE MORE TRICKY IN TERMS OF
FREEZING DRIZZLE POSSIBILITIES...UNCERTAIN IF MID LEVEL MOISTURE
WILL COMPLETELY STRIP AWAY IN THE FACE OF CONTINUED LOW LEVEL
FRONTOGENESIS...OR WHETHER WRAP-AROUND/DEFORMATION PRECIPITATION
SLIDES BACK IN PRIOR TO DAYBREAK. WILL KEEP PRECIP TYPE MORE VAGUE
ABOVE THE BRIDGE (MORE ON THAT BELOW).
CURRENTLY EXPECT PRECIPITATION TO START AS ALL SNOW ACROSS NORTHERN
MICHIGAN TUESDAY AFTERNOON...PROBABLY A PRETTY WET SNOW ESPECIALLY
OVER NORTHERN LOWER WITH A DEEPER RIMING/AGGREGATION LAYER EXPECTED.
SHOULD BE DECENT GRADIENT IN SNOW/LIQUID RATIO FROM NORTHWEST-
SOUTHEAST ACROSS THE FORECAST AREA (HIGHER NORTH). PRIOR TO DRY
SLOT ARRIVAL...PRECIPITATION MAY TREND TOWARDS SLEET/RAIN SOUTH OF M-
72 TUESDAY EVENING...AFTER WHICH PUSH PRECIPITATION TOWARDS
DRIZZLE/FREEZING DRIZZLE ACROSS NORTHERN LOWER. WILL MAINTAIN THE
POSSIBILITY FOR SNOW/FREEZING DRIZZLE ACROSS EASTERN UPPER GIVEN
QUESTIONS ABOUT MOISTURE DEPTH ALONG WITH CONTINUED FORCING. AS FOR
SNOW TOTALS FOR THE 24H PERIOD ENDING 12Z WEDNESDAY...WITH THE
UNDERSTANDING THAT GIVEN THE EXPECTED GRADIENTS ACROSS NORTHERN
MICHIGAN THERE IS PLENTY OF ROOM FOR CHANGES HERE...WENT WITH 6-9
INCHES ACROSS EASTERN UPPER AND THE EXTREME TIP OF THE MITT
COUNTIES...TAPERING DOWN TO 2-3 INCHES SOUTH OF A CADILLAC-
HARRISVILLE LINE WITH MORE IN THE WAY OF PRECIP TYPE ISSUES AND
LOWER SNOW/LIQUID RATIOS. SREF SNOW ACCUMULATION PLUMES SHOW THE
POTENTIAL SPREAD...SREF MEMBERS FOR ANJ/PLN RANGE FROM 0-9 INCHES
AND NO SEMBLANCE OF ANY CONSENSUS CLUSTERING. AS THE PRECIPITATION
PICKS UP TUESDAY AFTERNOON...SO WILL WINDS FROM THE EAST WITH GUSTS
OVER 30MPH EXPECTED SO BLOWING/DRIFTING SNOW WILL ADD TO THE
EXPECTED TRAVEL DIFFICULTIES WITH A WET/GREASY SNOW ON THE ROADS.
PLAN TO TACK CHIPPEWA/MACKINAC COUNTIES TO UPPER MICHIGAN WINTER
STORM WATCH...UPSTREAM OFFICES MAY BE GOING WITH A THIRD PERIOD
WARNING AND HAVE NO INTEREST IN DOING THAT JUST YET. MULLED THE
IDEA OF ADDING IN ALL AREAS ALONG-NORTH OF M-32 ACROSS NORTHERN
LOWER EVEN THOUGH SNOW TOTALS COME UP SHORT OF 12H WARNING CRITERIA
(8 INCHES) GIVEN THE BLOWING/DRIFTING AND GENERAL NASTY DRIVING
CONDITIONS EXPECTED (A SOLID ADVISORY AT LEAST)...STILL HAVE TIME TO
MAKE THIS ADJUSTMENT LATER IF NEED BE.
WEDNESDAY...SURFACE LOW EXPECTED TO BE IN THE VICINITY OF NORTHERN
LOWER/NORTHERN LAKE MICHIGAN AT DAYBREAK WEDNESDAY...DEFORMATION
ZONE SNOWFALL ON THE BACKSIDE OF THIS SYSTEM MAY END UP JUST
IMPACTING EASTERN UPPER/FAR NORTHWEST LOWER MICHIGAN...THOUGH THAT
DETAIL IS UNCERTAIN AND WILL DEPEND ON TRACK DETAILS. DOES APPEAR
THAT THERE WILL BE AN INCREASING LAKE COMPONENT THROUGH THE DAY AS
COLDER AIR GETS ADVECTED ACROSS THE UPPER LAKES IN THE WAKE OF THE
DEPARTING SURFACE LOW AND WITH WINDS BACK AROUND TO THE NORTHWEST.
SO A COMBINATION OF SYNOPTIC AND LAKE INDUCED SNOWS EXPECTED
WEDNESDAY...MAY ADD AN INCH OR TWO TO THE SNOW TOTALS ACROSS EASTERN
UPPER. BACKING WINDS WILL ALSO INCREASE AS PRESSURE GRADIENT
TIGHTENS AND COLD ADVECTION INCREASES AS SURFACE LOW PULLS AWAY.
STRONGEST WIND GUSTS LIKELY DOWNWIND OF LAKES SUPERIOR/MICHIGAN WITH
GUSTS 30+MPH EXPECTED. TEMPERATURES SHOULD SLOWLY DROP DURING THE
AFTERNOON HOURS. NORTHWEST FLOW LAKE CONVECTION LOOKS TO BE A
PRETTY GOOD BET WEDNESDAY NIGHT AS 850MB TEMPERATURES SINK INTO THE
TEENS BELOW ZERO.
&&
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 358 AM EST MON FEB 1 2016
LINGERING SNOW SHOWERS FOR THURSDAY...WHICH MAY OR MAY NOT BE
ENHANCED BY A PASSING SHORT WAVE TROUGH DEPENDING ON WHICH PIECE OF
GUIDANCE YOU LOOK AT. A BETTER DEFINED FEATURE IS EXPECTED TO TRACK
ACROSS THE UPPER LAKES FRIDAY/FRIDAY NIGHT WITH ANOTHER CHANCE FOR
SOME MORE WIDESPREAD SNOW. SNOW CHANCES MAY JUST CONTINUE RIGHT ON
THROUGH THE WEEKEND...WITH SOME VERY COLD AIR POISED JUST NORTH OF
THE GREAT LAKES AND VARIOUS PIECES OF ENERGY RIDING ALONG THE
BAROCLINIC ZONE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1237 AM EST MON FEB 1 2016
SNOW HAS MOVED OUT OF THE TAF SITES. CIGS HAVE IMPROVED AS A
RESULT WITH VFR CONDITIONS AT ALL TAF SITES EXCEPT FOR MBL WHERE
MVFR CIGS REMAIN. CIGS AT MBL SHOULD IMPROVE TO VFR AROUND 01/09Z
OR SO AS WELL. THERE COULD BE A FEW LIGHT LAKE EFFECT SNOW SHOWERS
LATER THIS MORNING...MAINLY AT PLN AND POSSIBLY APN...WHERE CIGS
WILL LIKELY RETURN TO MVFR. ELSEWHERE...CIGS SHOULD REMAIN
VFR...ALTHOUGH CAN NOT TOTALLY RULE OUT MVFR CIGS REFORMING AT TVC
AND MBL. WINDS WILL BE FAIRLY LIGHT OUT OF THE NORTHWEST DURING
THE DAY BEFORE BACKING INTO THE WEST SOUTHWEST MONDAY NIGHT.
&&
.MARINE...
ISSUED AT 358 AM EST MON FEB 1 2016
WILL LOWER THE SMALL CRAFT ADVISORY FOR PORTIONS OF LAKE HURON
WITH ONLY GUSTS TO 20 KNOTS EXPECTED TODAY. OTHERWISE...NORTHWEST
WINDS TONIGHT BACKING LIGHT SOUTHWEST. EAST WINDS WILL INCREASE
AND BECOME RATHER GUSTY TUESDAY IN ADVANCE OF LOW PRESSURE
APPROACHING FROM THE CENTRAL PLAINS. THERE IS EVEN A CHANCE FOR A
FEW LOW END GALE FORCE GUSTS. THE LOW PRESSURE SYSTEM WILL THEN
TRACK ACROSS NORTHERN MICHIGAN TUESDAY NIGHT INTO WEDNESDAY
MORNING YIELDING A RATHER CHAOTIC WIND REGIME (AND SOMEWHAT
LIGHTER ONE) BEFORE WINDS COME AROUND TO THE NORTHWEST LATER
WEDNESDAY AND INCREASE ONCE AGAIN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR MIZ008-015.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...SULLIVAN
SHORT TERM...JPB
LONG TERM...JPB
AVIATION...SULLIVAN
MARINE...SULLIVANHazardous weather outlook, Feb 1, 1:35 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 135 AM EST MON FEB 1 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-011100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 135 AM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT. SNOW HAS ENDED ACROSS THE REGION. HOWEVER...TEMPERATURES HAVE FALLEN OR ARE EXPECTED TO FALL BELOW FREEZING...LEAVING ROADWAYS ON THE SLIPPERY SIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A POTENTIAL WINTER STORM IS POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY. THE TRACK OF THIS STORM REMAINS UNCERTAIN...BUT THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE. CURRENT INDICATIONS ARE THAT THE HEAVIEST SNOWFALL MAY OCCUR ACROSS EASTERN UPPER MICHIGAN...WITH THE THREAT FOR MIXED WINTRY PRECIPITATION CLOSER TO SAGINAW BAY. LAKE EFFECT SNOW WILL PRODUCE ADDITIONAL SNOW ACCUMULATIONS IN THE FAVORED SNOWBELTS THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW OR ICE REPORTS ARE ALWAYS ENCOURAGED IN ANY OF THESE THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:57 PM EST | Gale Warning | APX | 36 hr | |
| Feb 1, 3:57 PM EST | Small Craft Advisory | APX | 60 hr | |
| Feb 1, 4:14 PM EST | Winter Storm Warning | APX | Cheboygan, Emmet | 33 hr |
| Feb 1, 4:14 PM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Benzie, Crawford, Grand Traverse and 11 more | 33 hr |
Nearby
Winter Storm Watches in Michigan, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.